Nebraska, 2007

Hail in Nebraska, July 3, 2007

July 3, 2007 · NWS FSD · 2 events in 1 county or zone

Thunderstorms produced large hail in extreme northeast Nebraska during the early evening of July 3rd. Two reports of large hail were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FSD wrote it up.

Thunderstorms produced large hail in extreme northeast Nebraska during the early evening of July 3rd. Two reports of large hail were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 3, 2:15 PM CST, 5 hours earlier.

Area forecast discussion, Jul 3, 2:15 PM CST, 5 hours before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 PM CDT TUE JUL 3 2007

.DISCUSSION...

S/W OVR WRN CWA LATE THIS AFTN WL CONT TO MOVE SEWD ACRS REST OF CWA
THIS EVE. PLENTY OF CI HAS LIMITED HEATING TO ALL BUT SERN THIRD OF
CWA THIS AFTN. IF TRW CAN FIRE UP WL LIKELY BE ALONG WEAK SFC
CONVERGENCE/FNT MOVG INTO NW IA BY LATE AFTN WHERE SFC HTG IS
OCCURRING. SO WL CONT SCT TRW THERE THRU ABOUT 03Z WITH A CHC OR
SLIGHT CHC TO THE NW. NOT EXPECTING WDSPRD SVR WX...BUT IF STRMS GET
GOING HAIL AND WND THE MAIN THREAT. BULK OF TRW THREAT SHUD BE OVER
BY 05Z WITH WEAK NWLY FLOW BEHIND S/W.

SFC HIGH PRESSURE BEGINS TO BUILD INTO THE REGION ON WEDNESDAY UNDER
A NORTH/NORTHWESTERLY LOWER LEVEL FLOW. EVEN WITH CAA OCCURRING OVER
THE REGION...ENHANCED MIXING SHOULD ALLOW TEMPERATURES TO CLIMB INTO
THE MID TO UPPER 80S ACROSS THE CWA ON WEDNESDAY AFTERNOON. WITH A
SURFACE HIGH CENTERED OVER THE REGION ON WEDNESDAY NIGHT...ALONG
WITH LIGHT WINDS AND RELATIVELY CLEAR SKIES THROUGH MUCH OF THE
NIGHT...GENERALLY WENT BELOW GUIDANCE WITH LOWS. WILL SEE SOME
CLOUDS MOVE INTO THE AREA LATER IN THE NIGHT...WHICH WILL KEEP LOWS
FROM COMPLETELY BOTTOMING OUT TO FULL POTENTIAL HOWEVER. CURRENT
MODELS IN LITTLE BETTER AGREEMENT WITH WEAK BOUNDARY DROPPING
SOUTHWARD ON THURSDAY...CLEARING THE CWA BY THURSDAY EVENING. AT
THIS POINT...LOOKS TO BE MAINLY A DRY FRONTAL PASSAGE...THOUGH COULD
NOT COMPLETELY RULE OUT A VERY ISOLATED SHOWER OR THUNDERSTORM WITH
LOWER LEVEL CONVERGENCE AND WEAK LIFT.

SURFACE HIGH PRESSURE WILL AGAIN BUILD INTO THE REGION ON
FRIDAY...THEN PUSHING EASTWARD ON FRIDAY NIGHT...WHICH WILL BRING A
RETURN TO A SOUTHERLY FLOW BY SATURDAY. WITH 850 MB TEMPS WARMING
INTO THE MID AND UPPER 20S C ON SATURDAY AFTERNOON...COULD
POTENTIALLY BE AN EXTREMELY HOT DAY ACROSS THE REGION.  THE ONLY
DRAWBACK WILL BE SOUTHERLY WINDS WHICH WILL PULL RAIN COOLED AIR
FRONT THE CENTRAL PLAINS...AND THUS NOT ALLOW US TO GET AS HOT AS WE
COULD.  WITH THAT THOUGHT IN MIND...WENT BELOW GUIDANCE ON THAT DAY.
WILL REMAIN DRY AND VERY WARM ON SUNDAY...THEN BECOMING MORE
UNSETTLED FOR THE BEGINNING OF NEXT WEEK AS A STRONG COLD FRONT
PUSHES INTO THE AREA IN THE SUNDAY NIGHT TO MONDAY TIME FRAME.

&&

.AVIATION...

GENLY VFR CONDS THRU PD...EXCEPT FOR OCNL MVFR CONDS IN SCT TRW THRU
06Z.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

JM/
Hazardous weather outlook, Jul 3, 12:52 PM CST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
152 PM CDT TUE JUL 03 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
152 PM CDT TUE JUL 03 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS MAY REDEVELOP AGAIN ACROSS THE AREA LATE
THIS AFTERNOON OR EVENING. IF STORMS CAN DEVELOP...THEY HAVE THE
POTENTIAL OF BECOMING SEVERE EAST OF THE JAMES RIVER. THE MAIN
THREAT WOULD BE HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO
60 MPH. AN ISOLATED TORNADO COULD ALSO DEVELOP OVER NORTHWEST
IOWA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE EAST OF THE JEAMES RIVER
AFTER 4 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 3, 4:19 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
519 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             SPIRIT LAKE             43.42N 95.11W
07/03/2007  E0.75 INCH       DICKINSON          IA   TRAINED SPOTTER

            MOSTLY PEA SIZED HAIL WITH A FEW UP TO PENNY SIZE

&&

JLAFLIN
Local storm report, Jul 3, 6:22 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
722 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             1 S EVERLY              43.15N 95.32W
07/03/2007  E0.88 INCH       CLAY               IA   BROADCAST MEDIA

            RELAYED BY MEDIA

&&

JLAFLIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Dixon

When
July 3, 7:15 PM CST
Where
Dixon County, 5 mi NE of Dixon
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.471, -96.931

Relatively flat hail fell with the largest stones the diameter of golf balls.

Hail, Dixon

When
July 3, 7:35 PM CST
Where
Dixon County, Allen
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.420, -96.830

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50044, 50045.